MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCDH
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia (svt) procedure with a smartablate and an irrigation issue occurred which was not noted before the device was used on the patient.Occlusion/ no irrigation.It was reported that during the procedure, device (including port, luer hub) was not irrigating.A second device was used to complete the procedure.There was no adverse event reported on the patient.Additional information was received on 15-jan-2025.The suspected device for the reported flow/irrigation issue was the catheter.The issue was not noted before the device was used on the patient.Connected the tc (thermocool) and did not flush properly.Steps taken to resolve the irrigation issue was to flush the tc with 50ml syringe.Disconnected the tc and flushed normally.Correct catheter settings were selected on the generator.Additional information was received on 11-feb-2025.The device was used on the patient during normal use and did not enter the patient after the pump tube clogged.This event was originally considered non-reportable, however, bwi became aware on 15-jan-2025 that the irrigation issue was not noted before the device was used on the patient and have reassessed the event as reportable under the ¿smartablate¿ pump tubing.The awareness date for this record is 15-jan-2025.
 
Additional Manufacturer Narrative
D4: udi: as the catalog/model number was not provided, the (01)gtin is not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 05-mar-2025 clarifying that the pump tubing was not blocked.Only the reported catheter was occluded without irrigation.A second catheter was changed to use with the same pump tubing and the surgery was completed successfully.Based on this information, the suspected device has been updated from the smartablate tubing to navistar thermocool.The smartablate tubing is considered concomitant.Per all the additional information received, the following fields were updated: d1.Brand name, d2a.Common device name, d2b.Procode, d4.Catalog, d4.Lot, d4.Expiration date, d4.Primary udi number, g 1.Manufacturing site name, g1.Manufacturer site addr.Street line, g 1.Manufacturer site addr.Street line 2, g 1.Manufacturer site city, g 1.Manufacturer site zip code, g 1.Manufacturer site postal code, g 4.Pma/ 510(k), h4.Device manufacture date.In addition, added to d10.Concomitant medical products and therapy dates section "unk_smartablate pump tubing".The bwi product analysis lab received the device for evaluation on 12-mar-2025.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.During an internal review on 14-mar-2025, noted a correction to the 3500a initial under the d10.Concomitant medical products and therapy dates section.Processed as: unk_smartablate pump tubing; def 7.5f,tcnstc,4p,d,252mm,hyp; unk generator should have reflected: smartablate system-pump china; def 7.5f,tcnstc,4p,d,252mm,hyp; unk generator therefore, have added smartablate system-pump china to the d10.Concomitant medical products and therapy dates section.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a supraventricular tachycardia (svt) procedure with a navistar thermocool and an irrigation issue occurred which was not noted before the device was used on the patient.The device evaluation was completed on 14-mar-2025.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and irrigation test of the returned device were performed.Visual inspection revealed dry reddish material presumably blood inside the luer hub, no other issues or anomalies were detected on the device.An irrigation test was performed, and the catheter failed the test.Then, a guidewire was used to find the area where the device was occluded or folded.And resistance with the guidewire was found close to the handle.Further investigation revealed that the irrigation tube was bent close to the handle, additionally, it was occluded with reddish material presumably blood.A manufacturing record evaluation was performed for the finished device, and no internal action was found during the review the irrigation issue during the procedure reported by the customer was confirmed.The potential cause of the irrigation tube folding could be related to the usage of the device during the procedure; however, this can not be conclusively determined.The instructions for use (ifu) contain the following information: when rf energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip cleaned of coagulum, if present.When cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft because twisting may damage the tip electrode bond and loosen the tip electrode.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR THERMOCOOL
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32470
MX   32470
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21381255
Report Number2029046-2025-00428
Device Sequence Number8787212
Product Code OAD
UDI-Device Identifier10846835000559
UDI-Public(01)10846835000559(17)270911(10)31436026M
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNI75TCDH
Device Lot Number31436026M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer03/05/2025
03/14/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/14/2025
04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEF 7.5F,TCNSTC,4P,D,252MM,HYP.; SMARTABLATE SYSTEM-PUMP CHINA.; UNK GENERATOR.; UNK_SMARTABLATE PUMP TUBING.; UNK_SMARTABLATE PUMP TUBING.
Patient SexUnknown